# SDR 2005FA0001368

- Difficulty date: September 8, 2005
- Submitted: October 11, 2005
- Operation: General aviation
- Aircraft: N8946C
- Make and model: Piper PA-28-181
- Aircraft serial: 287690171
- Engine: Lyc O360A4M
- Propeller: Snsnch 76EM8S5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Part number: SL18840
- Part serial: 36830
- Condition: Worn
- Location: Engine
- Part time: 800 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AT ANNUAL INSPECTION METAL WAS FOUND IN OIL FILTER.  ENGINE WAS TORNDOWN, CAMSHAFT AND LIFTER BODIES WERE DAMAGED.  CAMSHAFT AND LIGTER BODIES WERE PURCHASED FROM VENDOR, 1/4/93 AND INSTALLED IN ENGINE 4/8/93 IAW 2000 HOUR TBO.  FAILURE OCCURED, TSO 800 HR.  IT APPEAR FAILURE WAS CAUSED BY MFG DEFECT.  (K)
